Debris Flow, P W Riverside
- When
- February 11, 5:30 PM PST
- Where
- P W Riverside forecast zone
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A rock slide blocked Highway 243 near Smith Creek.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A rock slide blocked Highway 243 near Smith Creek.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 11, 2:00 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST FRI FEB 11 2005 .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SUBTROPICAL MOISTURE OVER THE AREA THROUGH TONIGHT. THE LOW PRESSURE SYSTEM WILL MOVE OVER LATE TONIGHT OR EARLY SATURDAY MORNING. IT WILL MOVE OUT SATURDAY AFTERNOON. RAIN WITH A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT...BECOMING SHOWERS SATURDAY. WEAK HIGH PRESSURE ALOFT WILL MOVE OVER LATE SATURDAY THROUGH SUNDAY...WEAKENING ON MONDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE TO JUST OFF NORTHERN CALIFORNIA LATE TUESDAY AND REMAIN NEARLY STATIONARY WITH PERIODS OF RAIN MOVING OVER THE AREA THROUGH FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. ONE THUNDERSTORM THAT WAS SHOWN ON THE CHARTS TODAY WAS IN NORTHEAST ORANGE COUNTY. LIGHTNING STRIKE DATA ONLY COMING IN ONCE IN A WHILE AND NOT SURE IF THERE ARE OTHERS. UPPER LEVEL LOW SLOWLY MOVING INTO FAR SOCAL. IT SHOULD BE OVER THE AREA AROUND MIDNIGHT. BANDS OF RAIN CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA. UPWARD VERTICAL VELOCITY FIELDS ARE FORECAST TO BE RATHER WEAK TONIGHT AND INDICATE THE LOW WILL WEAKEN AS IT MOVES OVER AS WELL AS QPF BULLS EYE MOVES OVER ARIZONA TONIGHT. LOW GETTING CLOSER TO DOPPLER RADAR AND SPIRAL BANDS SHOWING TRUE NATURE AS THEY MOVE CLOSER. BANDS SHOWING AREAS OF MODERATE RAIN AND IT APPEARS THE LOW IS STILL RATHER POTENT. THE POTENTIAL STILL EXISTS FOR LOCALLY HEAVY RAIN AS LOW MOVES OVER TONIGHT. FLASH FLOOD WATCH WILL CONTINUE THROUGH SATURDAY. THE LOW IS FORECAST TO BE EAST OF THE AREA BY LATE MORNING AND PRECIP MAY MOVE OUT FASTER THAN FORECAST. HIGH PRESSURE ALOFT BEGINS TO MOVE OVER SAT AFTERNOON AND INCREASES THROUGH SUNDAY. IT WEAKENS MONDAY. ANOTHER UPPER LEVEL LOW MOVES TOWARD THE COAST AND PARKS JUST OFF THE COAST FROM NORTHERN CALIFORNIA TUESDAY. IT DRAWS UP MORE SUBTROPICAL MOISTURE FROM THE SOUTH OVER THE AREA THROUGH FRIDAY. COULD BE A RATHER WET PERIOD FROM TUESDAY THROUGH FRIDAY...BUT QPF ON GFS DOES NOT SHOW HEAVY AMOUNTS ON ANY DAY YET. NO SIGNIFICANT WINDS EXPECTED FOR THE NEXT SEVERAL DAYS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH SATURDAY NIGHT...SEE LAXFFASGX. URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 4 PM FOR ALL ZONES...SEE LAXFLSSGX. THUNDERSTORMS AND POSSIBLE WATERSPOUTS OVER THE COASTAL WATERS THROUGH SATURDAY...SEE LAXMWSSGX. HIGH RIP CURRENT RISK THROUGH SATURDAY...SEE LAXSRFSGX. && WHITLOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST FRI FEB 11 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-121400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST FRI FEB 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG LOW PRESSURE CENTERED SOUTHWEST OF SAN DIEGO WILL MOVE NORTHEAST THROUGH SATURDAY BRINGING GUSTY WINDS...SUBTROPICAL MOISTURE...AND RAIN. SHOWERS COULD BE HEAVY AT TIMES TODAY INTO SATURDAY WITH POSSIBLE THUNDERSTORMS. FAIR AND A LITTLE WARMER SUNDAY AND MONDAY. AN EXTENDED PERIOD OF WET WEATHER MAY FOLLOW FOR THE MIDDLE AND LATTER PART OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURRING OR EXPECTED... .DAY ONE... TODAY THROUGH TONIGHT. POSSIBLE THUNDERSTORMS WITH DANGEROUS LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY RAIN. LOCAL FLASH FLOODING POSSIBLE...SEE LAXFFASGX. MODERATE TO STRONG AND GUSTY EAST WINDS IN THE MOUNTAINS AND DESERTS...SEELAXNPWSGX. AREAS OF DENSE FOG WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES IN THE MOUNTAINS. HIGH RIP CURRENT RISK ALONG THE COASTS...SEELAXSRFSGX .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES SATURDAY...SEE LAXFFASGX. AREAS OF DENSE FOG WITH VISIBILITY BELOW ONE QUARTER MILE IN THE MOUNTAINS AT TIMES SATURDAY. HIGH RIP CURRENT RISK ALONG THE COAST SATURDAY...SEELAXSRFSGX. WEDNESDAY AND THURSDAY POSSIBLE HEAVY RAIN...AND HEAVY SNOW IN THE MOUNTAINS. JAD
The national radar mosaic for the moment the first event began.
1 debris flow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441497.